Lawyers for Tylenol Skin Problems:
Stevens-Johnson Syndrome (SJS), Toxic Epidermal Necrolysis (TENS)
Side effects of Tylenol have been linked to reports of serious and potentially life-threatening skin reactions known as Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TENS).
The Tylenol lawyers at Saiontz & Kirk, P.A. previously reviewed potential lawsuits against the manufacturer of this popular pain medication for failing to adequately warn about the risk of serious health problems from Tylenol, including liver damage and liver failure. Potential Tylenol skin reaction lawsuits were also being evaluated for former users diagnosed with SJS or TENS.
Tylenol Stevens-Johnson Skin Reaction Side Effects
Tylenol is one of the most widely used pain medications in the world, featuring acetaminophen as the active pharmaceutical ingredient. While the Johnson & Johnson’s McNeil subsidiary has spent decades promoting Tylenol as a safe and effective medication, increasing evidence suggests that the manufacturer has withheld important Tylenol safety information to create this false image.
In July 2013, the FDA announced that cases of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis have been linked to Tylenol and other pain and cold medications containing the active ingredient acetaminophen. The drug could also cause a milder form of skin reaction known as acute generalized exanthematous pustulosis (AGEP).
Stevens-Johnson Syndrome is one of the most debilitating side effects which can occur as an adverse reaction to a medication. It results in a severe rash and blistering of the skin and mouth, and could include symptoms such as:
- Rash, blisters or red spots on the skin
- Blisters in the mouth, eyes, ears, nose or genital area
- Swelling of the eyelids
- Fever or flu-like symptoms
When Tylenol-related SJS skin lesions cover more than 30% of the body, it is considered Toxic Epidermal Necrolysis or TENs. In approximately 5 to 15% of these severe skin reactions, the patient may die as a result.
As a result of the Tylenol skin problems, individuals may have their skin literally burns from the inside out, often requiring treatment in an intensive care unit (ICU) or the burn unit of a hospital. It can cause the skin to fall off of the body, blindness and organ failure.
According to federal health officials, cases of acetaminophen skin problems date back as far as 1969, with at least 91 cases reported to the FDA’s Adverse Event Reporting System, including at least 12 deaths.
The link was confirmed when the FDA found a number of published cases where the patients were given acetaminophen after they had recovered and their skin reaction symptoms returned. In one case, a 7-year-old girl developed TEN, the most dangerous skin reaction, after taking acetaminophen. She was treated at a hospital and recovered, but six months later an allergist doubted the link to acetaminophen and gave her 250 mg of the drug. The TEN returned and she was again hospitalized.
Tylenol Stevens-Johnson Syndrome Lawyers
While the FDA and medical literature have reported cases of Tylenol skin reactions for decades, the drug maker chose not to provide adequate warnings to consumers or the medical community. As a result of this decision to place their desire for profits before consumer safety, Tylenol settlements were previously reviewed.